Probiotics and Diarrhea?!

Home The Candida Forum Candida Advice Probiotics and Diarrhea?!

This topic contains 6 replies, has 4 voices, and was last updated by  raster 6 years, 5 months ago.

Viewing 7 posts - 1 through 7 (of 7 total)
  • Author
    Posts
  • #88454

    mk3
    Member
    Topics: 8
    Replies: 17

    So I just started a new probiotic and I think it may be causing me to have diarrhea. I had been taking this probiotic (3 capsules/day) which is far less potent.

    It is has been 7+ months since I’ve had anything close to diarrhea…as I have been constipated off and on and struggle with hard stools. My diet has not changed and the only thing I can attribute the diarrhea to is changing probiotics a couple days ago. Is cramping and diarrhea a good or bad thing when starting a new (stronger) probiotic? Should I lessen my dosage (1 instead of 2 capsules daily) to see if the diarrhea subsides?

    Please advise.
    Thanks!

    #88516

    mk3
    Member
    Topics: 8
    Replies: 17

    anyone? I want to know if diarrhea is a normal/good thing when starting a new (stronger) probiotic.

    #88527

    Able900
    Spectator
    Topics: 92
    Replies: 4811

    Probiotics can definitely cause diarrhea, and diarrhea is certainly better than being constipated when the die-off toxins are in your body, but you don’t want it to go on indefinitely of course.

    It’s probably a matter of adding more strains than you were taking previously. It appears that your last one contained only one strain.

    Definitely back off to once a day and increase the amount to two times a day after 4 or 5 days; at that time you should test two a day once again.

    Able

    #88532

    mk3
    Member
    Topics: 8
    Replies: 17

    Able900 wrote: Probiotics can definitely cause diarrhea, and diarrhea is certainly better than being constipated when the die-off toxins are in your body, but you don’t want it to go on indefinitely of course.

    It’s probably a matter of adding more strains than you were taking previously. It appears that your last one contained only one strain.

    Definitely back off to once a day and increase the amount to two times a day after 4 or 5 days; at that time you should test two a day once again.

    Able

    Ok – that’s what I figured. As much as diarrhea is not necessarily healthy…it felt good to get a lot of “stuff” out of my system. I dropped it down to 1 capsule yesterday and today and I have not had any diarrhea. I’ll bump it back up to 2 capsules starting in a couple days.

    Thanks Able.

    #88572

    mk3
    Member
    Topics: 8
    Replies: 17

    Could it perhaps be the FOS (Fructooligosaccharides) in the new probiotic that is causing some disturbance in my bowel (this ingredient was not present in my previous probiotic). I had another bout of diarrhea today despite only taking 1 capsule the last few days.

    What is FOS anyways? is it beneficial in a probiotic?

    #89560

    helixs54
    Member
    Topics: 0
    Replies: 17

    Thanks for the discussion.Actually Diarrhea and probiotics are related each others.

    #89561

    raster
    Participant
    Topics: 104
    Replies: 6838

    FOS is actually a prebiotic that you’ll need to feed the probiotics in your body…it is very important and is recommended.

    -raster

Viewing 7 posts - 1 through 7 (of 7 total)

The topic ‘Probiotics and Diarrhea?!’ is closed to new replies.